advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Harrisonburg, Virginia, USA:

I am 21 years old, a senior in college, and I've had type 1 diabetes for almost three years. Last week, I began my final season of field hockey. My blood sugars had been great (90-130 mg/dl [5-7.2 mmol/L])), and I felt wonderful. However, last week, during preseason (three practices a day in addition to running and lifting on alternating days), I began to notice an increase in my blood sugar level, and, now, I am in ketoacidosis. I am spilling 5+ ketones, 5+ sugar, am vomiting everything I eat, and I have no energy. What happened? This has never happened to me before.

Answer:

You would appear to be in diabetic ketoacidosis, and you should see the doctor at the University Health Service immediately. It is not possible to define the reason for this over the Internet, but it seems most probable that either you have a damaged insulin bottle, or that you have some unexpected stress such as a subclinical infection.

DOB

DTQ-20000830194638
Original posting 2 Oct 2000
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.